Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 190, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2005, 12:33 AM CDT for Lowndes County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 12:33 AM CDT (05:33 UTC)
- Expired
- Apr 7, 2005, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 070533
SVRBMX
ALC085-070615-
/O.NEW.KBMX.SV.W.0190.050407T0533Z-050407T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 AM CDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 115 AM CDT
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES SOUTHWEST OF MOSSES...OR ABOUT 15 MILES NORTHWEST OF
GREENVILLE...AND MOVING NORTH AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
HALL AND LOWNDESBORO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3205 8685 3206 8691 3221 8685 3223 8681
3225 8684 3233 8677 3240 8679 3240 8673
3237 8673 3236 8669 3241 8663 3234 8654
3200 8670 3197 8672 3197 8686
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 070609
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 AM CDT THU APR 7 2005
ALC085-070615-
/O.CON.KBMX.SV.W.0190.000000T0000Z-050407T0615Z/
LOWNDES AL-
109 AM CDT THU APR 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CDT FOR
LOWNDES COUNTY...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOWNDESBORO...OR ABOUT 9 MILES NORTH OF HAYNEVILLE...
MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3204 8678 3208 8678 3215 8685 3223 8681
3221 8682 3226 8677 3229 8676 3229 8674
3230 8672 3233 8666 3241 8663 3230 8650
3204 8649 3198 8654 3197 8686
$$
HURLEY/99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 8:40 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 6, 8:40 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 840 PM CDT WED APR 6 2005 MESOSCALE UPDATE... TIGHT SURFACE PRESSURE GRADIENT HAS SHIFTED EASTWARD OVER WESTERN ALABAMA. LIKEWISE...HIGH HELICITY VALUES...350 TO 450 M2/S2...HAVE SHIFTED EAST TO ALABAMA. MUCAPE VARIED FROM 250 J/KG OVER EASTERN ALABAMA TO 1000 J/KG OVER THE SOUTHWEST ALABAMA. BEST DCAPE WAS ALSO LOCATED OVER SOUTHWEST ALABAMA. CAPE IN THE -10C TO -30C ZONE HAS INCREASED TO 200 TO 400 J/KG...WHICH IS RELATIVELY HIGH AND INDICATIVE OF A HAIL THREAT. RUC MODEL STILL INCREASES SBCAPE OVER WESTERN ALABAMA THROUGH THE REMAINDER OF THE EVENING...AND ACROSS EASTERN ALABAMA AFTER MIDNIGHT. IT ALSO KEEPS THE HELICITY VALUES RELATIVELY HIGH. IF THE RUC IS ON THE RIGHT TRACK...SCATTERED CONVECTION COULD INTENSIFY OVERNIGHT. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL ALABAMA UNTIL 7 AM THURSDAY. TORNADO WATCH IN EFFECT UNTIL 1 AM FOR MOST OF CENTRAL ALABAMA. && 03
Hazardous weather outlook, Apr 6, 1:30 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED APR 6 2005 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE THREAT OF TORNADOES IS GREATEST OVER SOUTH ALABAMA...WHILE THE THREAT OF HAIL AND DAMAGING WINDS IS GREATEST OVER SOUTH AND WEST ALABAMA THROUGH TONIGHT. THERE IS ALSO A RISK OF HEAVY RAINFALL THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER WEST ALABAMA EARLY THIS AFTERNOON WILL SPREAD SLOWLY EASTWARD ACROSS THE STATE. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA. MINOR RIVER FLOODING WILL ALSO CONTINUE ON THE LOWER ALABAMA RIVER. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). A DEEP UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH ALABAMA ON THURSDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH ACROSS THE EASTERN COUNTIES FOR THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE MAIN THREAT BEING LARGE HAIL. RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND. FLOODING LEVELS WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL OVER THE NEXT 24 HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY AND THURSDAY.
In the hours before
Local storm report, Apr 6, 9:08 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM NON-TSTM WND GST 6 E MAPLESVILLE 32.79N 86.78W
04/06/2005 41 MPH CHILTON AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROADS 15 AND 22 REPORTED BY MEDIA.
0730 PM NON-TSTM WND GST 6 NW SELMA 32.48N 87.11W
04/06/2005 40 MPH DALLAS AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROADS 37 AND 843.
&&
JSSSpecial weather statement, Apr 6, 10:09 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 PM CDT WED APR 6 2005 ALZ022-070345- PICKENS- 1009 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1045 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER COCHRANE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MEMPHIS...COCHRANE... PICKENSVILLE...ALICEVILLE...CARROLLTON...ETHELSVILLE...REFORM AND GORDO THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 6, 10:50 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM NON-TSTM WND GST DELTA 33.44N 85.69W
04/06/2005 48 MPH CLAY AL EMERGENCY MNGR
DAMAGE TO HOUSE AND PORCH REPORTED TO LINEVILLE POLICE
DEPARTMENT.
&&
JSSLocal storm report, Apr 7, 12:17 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 AM CDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL GORDO 33.32N 87.90W
04/06/2005 0.75 INCH PICKENS AL STORM CHASER
PENNY SIZE HAIL REPORTED IN GORDO BY PUBLIC.
1150 PM TSTM WND DMG JASPER 33.85N 87.27W
04/06/2005 WALKER AL AMATEUR RADIO
TREES DOWN IN JASPER ON HWY 269 REPORTED BY HAM OPERATOR.
1157 PM HAIL JASPER 33.85N 87.27W
04/06/2005 0.75 INCH WALKER AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN JASPER ON HWY 269 REPORTED BY
SPOTTER.
&&
JSSSpecial weather statement, Apr 7, 12:28 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 AM CDT THU APR 7 2005 ALZ011>014-022-030>031-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 105... FAYETTE GREENE LAMAR MARION PICKENS SUMTER WINSTON ALZ015-017-023>025-032>035-039>044-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 105... AUTAUGA BIBB BLOUNT CHILTON DALLAS ELMORE HALE JEFFERSON LOWNDES MARENGO MONTGOMERY PERRY SHELBY TUSCALOOSA WALKER
Special weather statement, Apr 7, 12:28 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 AM CDT THU APR 7 2005 ALZ011>014-022-030>031-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 135... FAYETTE GREENE LAMAR MARION PICKENS SUMTER WINSTON ALZ015-017-023>025-032>035-039>044-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 105... AUTAUGA BIBB BLOUNT CHILTON DALLAS ELMORE HALE JEFFERSON LOWNDES MARENGO MONTGOMERY PERRY SHELBY TUSCALOOSA WALKER
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 45 min |
| Apr 6, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Apr 6, 10:31 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 44 min |
| Apr 6, 11:05 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Apr 6, 11:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Apr 6, 11:31 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 44 min |
| Apr 6, 11:51 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Apr 7, 12:00 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo | 45 min |
| Apr 7, 1:33 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 27 min |
| Apr 7, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 41 min |
| Apr 7, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.